MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 417-152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Iatrogenic Source (2498)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age unavailable.Patient date of birth unavailable.Patient gender unavailable.Patient weight unavailable.
 
Event or Problem Description
A peripheral vascular intervention procedure commenced.The physician was using a spectranetics turbo elite laser atherectomy catheter to treat a left popliteal lesion from a pedal access site.The laser impacted the distal cap of the occlusion; however, instead of crossing the lesion, the turbo elite unintentionally deflected off of the plaque and created a subintimal channel which then went submedial.The case was then aborted with no additional intervention required.There was no alleged malfunction of any spectranetics devices used in the procedure.Upon further investigation of this event and with consultation from philips senior medical advisor on (b)(6) 2020 to discuss the case detail of subintimal and submedial channels being created by the turbo elite device, it was concluded that although there are procedures performed in which channels are created in this vessel space in order to restore blood flow, this was an unplanned event.Although there was no patient injury in this event, this report is being submitted due to the potential for serious injury if this event was to recur.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9742168
Report Number1721279-2020-00040
Device Sequence Number16772623
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)211011(10)FAZ19K04A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ19K04A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005